Alert archive / Ohio / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 105, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 29, 2005, 3:22 PM EDT for Cuyahoga County, Summit County, Ohio. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 29, 2005, 3:22 PM EDT (19:22 UTC)
- Expired
- Jun 29, 2005, 4:00 PM EDT
- In force
- 38 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
Counties Cuyahoga County, OH, Summit County, OH
The radar
The Cleveland radar (KCLE), 25 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 3:25 PM EDT | HAIL 0.75 | Brecksville, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.4 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -116 J/kg
- Mixed-layer LCL
- 956 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCLE 291922 SVRCLE OHC035-153-292000- /O.NEW.KCLE.SV.W.0105.050629T1922Z-050629T2000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 322 PM EDT WED JUN 29 2005 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CUYAHOGA COUNTY IN NORTHEAST OHIO SUMMIT COUNTY IN NORTHEAST OHIO * UNTIL 400 PM EDT * AT 316 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED 6 MILES WEST OF MACEDONIA...AND MOVING SOUTHEAST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... SOLON... TWINSBURG... HUDSON... CUYAHOGA FALLS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CLEVELAND. LAT...LON 4144 8168 4128 8178 4113 8146 4135 8132 $$
1 follow-up statement
000 WWUS51 KCLE 291942 SVSCLE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 342 PM EDT WED JUN 29 2005 OHC035-153-292000- /O.CON.KCLE.SV.W.0105.000000T0000Z-050629T2000Z/ SUMMIT OH-CUYAHOGA OH- 342 PM EDT WED JUN 29 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 400 PM EDT FOR CUYAHOGA AND SUMMIT COUNTIES... AT 339 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED NEAR PENINSULA...AND MOVING SOUTHEAST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... TWINSBURG... BOSTON HEIGHTS... REMINDERVILLE... HUDSON... LAT...LON 4144 8168 4129 8176 4114 8147 4132 8136 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 2:40 PM EDT, 42 minutes earlier.
Area forecast discussion, Jun 29, 2:40 PM EDT, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 240 PM EDT WED JUN 29 2005 .SHORT TERM(TODAY-FRIDAY)... CAPE CONTINUES TO BUILD ACROSS THE FCST AREA THIS AFTERNOON AND SHOULD REACH 1500 TO 2000 J/KG WITH DEEP LAYER SHEAR OF 10-20 KNOTS. VISIBLE IMAGERY AND RADAR DATA SHOW THAT CONVECTION IS DEVELOPING FROM JXN SE TO TOL AND MFD. THIS ACTIVITY IS DRIFTING TO THE SOUTHEAST. WATER VAPOR IMAGERY SHOWS A WEAK SHORT WAVE MOVING ACROSS LAKE ERIE WHICH IS SLIGHTLY NORTH OF THE 12Z MODEL RUNS. EXP SIMILAR ACTIVITY AS YESTERDAY WITH SLOW MOVING HEAVY RAIN PRODUCERS WITH SOME HAIL AND DOWNBUST POTENTIAL AS DRY AIR IS IN PLACE AT AND ABOVE 10000 FT. ACTIVITY SHOULD DIMINISH BY SUNSET WITH DIURNAL HEATING ENDING AND THE DEPARTURE OF THE SHORT WAVE. FOR THURSDAY A MORE SIGNIFICANT SHORT WAVE WILL APPROACH THE REGION WITH RATHER UNSTABLE AIR IN PLACE AHEAD OF THE FEATURE. DEEP LAYER SHEAR IS NOT AS HIGH AS PREDICTED FROM YESTERDAYS RUNS BUT MAY REACH 20 TO 30 KNOTS WHICH SHOULD HELP TO BETTER ORGANIZE STORM STRUCTURE AND INCREASE THE LIKELY OF SEVERE WEATHER. THE BEST THREAT APPEARS TO BE IN THE AFTERNOON ACROSS THE WESTERN HALF OF THE CWA. THE ACTIVITY WILL CONTINUE INTO THE EVENING AS THE FROPA APPEARS TO BE DELAYED SLIGHTLY FROM YESTERDAYS RUNS. THE SLOWER FRONT WILL ALLOW MORE SURFACE HEATING AND PERMIT TEMPS TO CLIMB INTO THE 90S IN MANY LOCATIONS. LINGERING PCPN MAY CONT INTO FRIDAY MORNING IN THE EAST BEFORE DRIER AND MORE PLEASANT CONDITIONS MOVE INTO THE REGION. && .LONG TERM (FRI NIGHT THRU WED)... A PLEASANT HOLIDAY WEEKEND IS IN STORE FOR THE REGION AS A RATHER LARGE COOL HIGH PRESSURE AREA BUILDS INTO THE REGION AND THEN TO THE EAST ON MONDAY. A WEAK FRONTAL BOUNDARY MAY DRIFT SOUTH INTO THE REGION TUESDAY AND WEDNESDAY PER HPC THINKING. WE WILL INTRODUCE PCPN ON TUESDAY TO REFLECT THE APPROACH OF THE FRONT. && .AVIATION (18Z-18Z)... UNSETTLED WX PATTERN TO CONTINUE WITH CHC OF TSTMS THIS AFTN AND EVENING. HIGH DEW POINTS WK SFC FLOW WILL CONT MVFR VSBYS OVR NITE. STRONG COLD FRONT TO APPROACH FROM THE WEST ON THURSDAY. NUMEROUS TSTMS THU WITH DAMAGING WINDS AND LARGE HAIL. MUCH COOLER AND DRIER ON FRIDAY. && .CLE WATCHES/WARNINGS/ADVISORIES... .OH...NONE. .PA...NONE. && SHORT TERM...REL LONG TERM...REL AVIATION...BC
Hazardous weather outlook, Jun 29, 4:58 AM EDT, 10 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 458 AM EDT WED JUN 29 2005 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-301100- ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA- CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH- HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH- MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH- RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH- SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH- INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA... BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA... ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN... MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG... MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON... RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN... WOOSTER AND YOUNGSTOWN 458 AM EDT WED JUN 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTION OF NORTHERN OHIO AND A PORTION OF NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY SCATTERED THUNDERSTORMS ARE EXPECTED...ESPECIALLY THIS AFTERNOON AND INLAND FROM LAKE ERIE. A FEW STORMS MAY CONTAIN LARGE HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN... A COLD FRONT WILL MOVE THROUGH THE AREA THURSDAY NIGHT INTO FRIDAY MORNING. AHEAD OF THE COLD FRONT...THERE IS A CHANCE FOR THUNDERSTORMS. THE STORM PREDICTION CENTER HAS PLACED THE ENTIRE AREA UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORMS THURSDAY AFTERNOON AND THURSDAY NIGHT. ANY SEVERE STORM MAY CONTAIN LARGE HAIL AND DAMAGING WINDS. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. MRD
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 3:15 PM EDT | Severe Thunderstorm Warning | CLE | Crawford | 45 min |
| Jun 29, 5:55 PM EDT | Flash Flood Warning | CLE | Hancock | 3 hr |
| Jun 29, 6:56 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 49 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.